MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS SYPHILIS; ENZYME LINKED IMMUNOABSORPTION ASSAY, TREPONEMA PALLIDUM

ROCHE DIAGNOSTICS ELECSYS SYPHILIS; ENZYME LINKED IMMUNOABSORPTION ASSAY, TREPONEMA PALLIDUM
Catalog Number 09015051190
Medical Device Problem Codes False Negative Result (1225); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/27/2024
Type of Reportable Event Malfunction
Event or Problem Description
We received an allegation about questionable low results for 1 patient sample tested with elecsys syphilis assay on a cobas e801 module when compared to 2 different laboratories.On (b)(6) 2024: the sample was initially tested in another laboratory and the result was reactive.On (b)(6) 2024: the sample was re-tested at the customer's site and the result was 0.0732 coi and considered non-reactive.No questionable result was reported outside the laboratory as the customer questioned the result.On (b)(6) 2024: the sample was repeated in another hospital and the result was reactive.
 
Additional Manufacturer Narrative
The syphilis reagent expiration date was not provided.The e801 module serial number was (b)(6).The customer requested for the sample to be investigated.The calibration was last performed on (b)(6) 2024 and it was within expected ranges.The qc was within range on the day of the event.The provided data showed that the gear pump head was due for replacement.The investigation is ongoing.
 
Additional Manufacturer Narrative
One sample was received for investigation on 24-jan-2025.The investigation results were: elecsys syphilis: 0.0841 coi (considered as non-reactive).Tpla: 0 tu (accompanied by a data flag and considered as non-reactive).Single antigen analysis: non-reactive.Inno-lia blot: indeterminate.Rpr2: 0 ru (accompanied by a data flag and considered as non-reactive).The non-reactive result was confirmed by testing with the elecsys syphilis immunoassay.In addition, the non-reactive result was further confirmed by supplemental testing with an additional treponemal assay (tpla2) and a non-treponemal assay (rpr2), as well as by investigational single antigen analysis.The result of the inno-lia confirmation assay was indeterminate.The investigation did not identify a product problem.The investigation did not show confirmed serological evidence for a recent, active, treated and/or past syphilis infection.The sample is considered to be negative for antibodies to treponema pallidum.

Brand Name
ELECSYS SYPHILIS
Common Device Name
ENZYME LINKED IMMUNOABSORPTION ASSAY, TREPONEMA PALLIDUM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key21020709
Report Number1823260-2024-03829
Device Sequence Number19825826
Product Code LIP
UDI-Device Identifier07613336171998
UDI-Public07613336171998
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K160910
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number09015051190
Device Lot Number801831
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/09/2024
Supplement Date Received by Manufacturer02/28/2025
Initial Report FDA Received Date12/26/2024
Supplement Report FDA Received Date03/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown